Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 4, 2010, 6:29 AM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2010, 6:29 AM CDT (11:29 UTC)
- Expired
- Jun 4, 2010, 7:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WFUS54 KLCH 041129 TORLCH LAC045-099-041200- /O.NEW.KLCH.TO.W.0004.100604T1129Z-100604T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 629 AM CDT FRI JUN 4 2010 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA... CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 700 AM CDT * AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH CENTRAL IBERIA PARISH...MOVING NORTH AT 5 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHERN IBERIA PARISH AT 640 AM CDT RURAL CENTRAL ST. MARTIN PARISH AT 650 AM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 2998 9153 2999 9163 3014 9162 3015 9146 TIME...MOT...LOC 1129Z 195DEG 5KT 3001 9156 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 4:46 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 4, 4:46 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
446 AM CDT FRI JUN 4 2010
.SYNOPSIS...
LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS LOW
PRESSURE ALOFT SPINNING OVER SE TX. THIS WAS PART OF A NEARLY
VERTICALLY STACKED SYSTEM WITH THE SFC LOW NEAR GALVESTON BAY THIS
MORNING. RADAR MOSAIC DEPICTING LOW AS WELL WITH SHOWERS AND STORM
ROTATING AROUND THE LOW CENTER...INCLUDING AN ARCING BAND OF
SHOWERS AND THUNDERSTORMS MOVING EAST TO NORTHEAST ACROSS SW LA.
&&
.DISCUSSION...
THE LOW SYSTEM WILL BE SLOW TO MOVE EAST...GRADUALLY EVOLVING INTO A
WEAK TROUGH OVER THE AREA DURING THE WEEKEND. FOR THIS MORNING...KEPT
CATEGORICAL POPS OVER THE ERN HALF OF THE AREA TO ACCOUNT FOR BAND
OF CONVECTION MOVING EAST...WITH LIKELY POPS OVER THE REMAINDER OF
THE AREA. BY THIS AFTN...THE LOW SYSTEM WILL BE CENTERED OVER SW
LA WITH HIGHEST POPS EXPECTED OVER OUR ERN ZONES...TAPERING FROM
LIKELY POPS EAST TO CHANCE WEST. WITH A FAIRLY HIGH COVERAGE OF
CLOUDS/SHOWERS...AGAIN EXPECT HIGH TEMPERATURES ONLY INTO THE MID
80S.
A CHANCE FOR SHOWERS OR THUNDERSTORMS REMAINS IN THE FCST THROUGH
SATURDAY WITH AMPLE MOISTURE LINGERING...PWS REMAIN NEAR 2
INCHES...AND THE UPPER TROUGH SLOWING MOVING EAST. RIDGING BEGINS
TO BUILD ALOFT BY SUNDAY AND MONDAY...WHICH WILL ALLOW SHOWER AND
THUNDERSTORM COVERAGE TO DIMINISH AND AFTN HIGHS TO RISE. EXPECT
MAX TEMPS NEAR 90 SATURDAY...LOW TO MID 90S SUNDAY AND MID TO
UPPER 90S MONDAY.
WEAK RIDGING WILL REMAIN OVER THE AREA THROUGH THE UPCOMING WEEK
WITH AN UPPER LOW SLIDING NORTHWARD INTO CNTRL TX. WITH ATMOSPHERIC
MOISTURE CONTINUING TO BE ON THE HIGH SIDE...PWS BETWEEN 1.5 AND
1.8 INCHES...A FEW DIURNAL SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE WITH DAYTIME HEATING. THUS...KEPT A SLT CHC IN THE
FORECAST THROUGH THE EXTENDED PERIOD. HIGH TEMPS WILL CONTINUE TO
BE ON THE WARM SIDE...WITH LOW TO MID 90S EXPECTED EACH DAY. THE
COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES
BETWEEN 100-105 DEGREES. HOWEVER...DO NOT ANTICIPATE HEAT ADVISORY
CONDITIONS WITH INDICES TO STAY BELOW OUR LOCAL CRITERIA OF 108
DEGREES.
&&
.MARINE...
A SURFACE LOW NEAR THE TEXAS COAST WILL MOVE NORTHEAST INTO
LOUISIANA TODAY...RESULTING IN A TIGHT PRESSURE GRADIENT OVER THE
COASTAL WATERS. THIS WILL PRODUCE WINDS OF 20 TO 25 KNOTS AND SEAS
OF UP TO 6 FEET TODAY. BECAUSE OF THIS...A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR TODAY.
WINDS AND SEAS EXPECTED TO DIMINISH TONIGHT...WITH LIGHT TO
MODERATE ONSHORE FLOW EXPECTED OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH SATURDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN...AS WELL AS LOCALLY HIGHER WINDS AND SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 73 89 76 / 70 50 40 10
KBPT 86 73 90 76 / 60 40 30 10
KAEX 84 71 91 75 / 80 50 50 10
KLFT 84 73 88 77 / 80 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
PUBLIC/MARINE...24Hazardous weather outlook, Jun 4, 5:02 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 502 AM CDT FRI JUN 4 2010 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 502 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS LOUISIANA TODAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN EXPECTED. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING OF STREETS AND LOW SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE UPPER LEVEL DISTURBANCE MOVES SLOWLY EAST OVER THE REGION. ALTHOUGH A FEW STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES WILL DIMINISH SUNDAY AS THE LOW WEAKENS AND A RIDGE OF HIGH PRESSURE BUILDS ALOFT. SUNDAY THROUGH WEDNESDAY...ABOVE NORMAL TEMPERATURES AND A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS IS EXPECTED. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ450-452-455-470-472-475-051015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 502 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL DEVELOP THIS MORNING AS A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST MOVES SLOWLY NORTHEAST INTO SOUTHWEST LOUISIANA. SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET BEYOND 20 NM OFFSHORE. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW MOVES AWAY FROM THE REGION. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30 AND 40 KNOTS ALONG WITH VERY HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM ON SATURDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY...WITH A LIGHT TO MODERATE ONSHORE FLOW EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
In the hours before
Local storm report, Jun 4, 2:29 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 AM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST 1 S CAMERON 29.78N 93.30W
06/04/2010 M0 MPH CAMERON LA OFFICIAL NWS OBS
CALCASIEU PASS CAPL1 REPORTED 34 KTS
&&
KKUYPERSpecial weather statement, Jun 4, 4:50 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 450 AM CDT FRI JUN 4 2010 LAZ030>033-042>044-051-052-041045- EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-CAMERON LA- LAFAYETTE LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA- 450 AM CDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN... BEAUREGARD...ST. LANDRY...CAMERON...LAFAYETTE...VERMILION...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 545 AM CDT... AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...FROM BUNDICK LAKE SOUTHEAST TO FLORENCE LANDING IN VERMILION PARISH AND SOUTH TO THE COAST. STORMS ARE MOVING EAST AT 25 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... IOTA...BOND AND OAKDALE BY 455 AM... LYONS POINT AND FORKED ISLAND BY 500 AM... CROWLEY AND MAXIE BY 505 AM... KAPLAN...MOWATA AND EUNICE BY 510 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 4, 1:17 AM CDT | Special Marine Warning | LCH | 88 min | |
| Jun 4, 2:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 4, 2:39 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Jun 4, 3:47 AM CDT | Small Craft Advisory | LCH | 12 hr | |
| Jun 4, 4:27 AM CDT | Special Marine Warning | LCH | 93 min | |
| Jun 4, 6:16 AM CDT | Special Marine Warning | LCH | 89 min | |
| Jun 4, 8:03 AM CDT | Special Marine Warning | LCH | 87 min | |
| Jun 4, 11:30 AM CDT | Flash Flood Warning | LCH | St. Mary | 2 hr |
| Jun 4, 1:37 PM CDT | Flash Flood Warning | LCH | St. Mary | 113 min |
| Jun 4, 6:25 PM CDT | Special Marine Warning | LCH | 35 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.